Psych Central

Go Back   Forums at Psych Central > >



advertisement
Reply
 
Thread Tools Display Modes
Old 12-08-2018, 09:39 AM   #1
Cplus
Junior Member
Cplus has no updates.
 
Member Since: Sep 2017
Location: Toronto
Posts: 19
Unhappy 7 years on risperadal from top sales person to barely able to verbally communicate..

My story is that seven years ago I was a top sales person in my company. I was able to effectively communicate with people and persuade them logically and emotionally into my way of thinking. I also networked a lot and met new people, my communication skills were superb. One day I thought about how i daydream a lot and thought Iíd see my doctor about it, it wasnít really a huge problem but sometimes I would procrastinate on things just to daydream. I went to him and told him and he thought it would be a good idea for me to see a psychiatrist. I go to the psychiatrist and tell her I daydream a lot she asks me how I feel while I daydream I tell her it depends how I feel but I can be happy or sad depending on what Iím daydreaming about. She asks do you hear things? See things? Believe people are watching you? Believe you can read peoples minds? Etc I answer no to all of them and tell her I just say daydream. She says okay and tells me to take this drug called risperidal that should help with it.

Iíve now been on it for several years and my verbal communication skills have been destroyed. Itís so bad that I got fired from my sales job four years ago because I couldnít communicate properly and my sales dropped dramatically. I now work as a meat stocker at Walmart, my life has been decimated and even another employee came up to me and asked if I have acute mental retardation because other workers are talking behind my back saying I do. I want to get off this drug but I think the damage is done Iím not sure if my communication skills will ever come back or if Iím doomed to be like this.

I hope no one else experiences this. If any of you have come off an anti psychotic and returned to normal Iíd like to hear about it.
Cplus is offline   Reply With Quote
"Thanks for this!" says:

advertisement
Old 12-09-2018, 12:39 PM   #2
Skeezyks
Apparition
 
Skeezyks's Avatar
Skeezyks has no updates.
 
Member Since: Oct 2015
Location: L'Etoile du Nord
Posts: 16,939 (SuperPoster!)
My Mood: 7 years on risperadal from top sales person to barely able to verbally communicate..

3 yr Member
12.6k hugs
given
PC PoohBah!
Smile Re: 7 years on risperadal from top sales person to barely able to verbally communicat

I've not had this experience myself. But I thought I would just leave a brief reply letting you know I read your post. I seem to recall having been put on risperadal at one point way back probably 20 years ago or so when I first became involved with the mental health services system where I live. However I didn't stay on it (or any other med they put me on) long enough for it to become a problem. I'm sorry you had such a devastating experience. Hopefully coming here to PC is of some comfort & support.
Skeezyks is offline   Reply With Quote
"Thanks for this!" says:
Old 12-09-2018, 11:13 PM   #3
luvyrself
Veteran Member
luvyrself has no updates.
 
Member Since: Dec 2015
Location: Phoenix
Posts: 662
3 yr Member
61 hugs
given
Default Re: 7 years on risperadal from top sales person to barely able to verbally communicat

I was on risperdal for a brief time. It gave me a severe panic attack which Iíd never had before. Stoppped taking it immediately and pdoc said throw it all away. Last year I tried Latuda with more panic attacks and other weird side effects. These are powerful drugs . When having a tough time coming off latuda, idiot practitioner increased my tegretol to the point that I started to have cognitive problems:couldnít finish sentences. Eg, word loss. I have a masters degree and an excellent vocabulary.I had told her I didnít want to change anything, but i was in terrible shape so she did.
Am I bitter? Oh yeah. Go off the stuff gradually and never go near a shrink again. Youíll be fine!
luvyrself is offline   Reply With Quote
"Thanks for this!" says:
Hugs from:
Old 12-10-2018, 11:46 AM   #4
still_crazy
Grand Poohbah
still_crazy has no updates.
 
Member Since: Oct 2016
Location: United States of America
Posts: 1,513
2 yr Member
2,830 hugs
given
Default Re: 7 years on risperadal from top sales person to barely able to verbally communicat

hi. my story is a little bit...complicated. i started with an estimated 120 IQ. once the tranquilizers/antipsychotics hit the scene...oh man. it was party over. I had tardive dyskinesia by age 20.

im in my 30s now. im slowly tapering off Abilify. i was on it, then off, then on again. lots of psychosocial stuff. my approach has been Orthomolecular...massive doses of antioxidants and vitamins, -with- the tranquilizer. and..

i dont have the tardive dyskinesia or the stiff gait ("thorazine shuffle"). Oddly enough, my IQ estimate is now around 130something (as if they'll give me an exact number), which kind of raises questions about why it was estimated at 120 to start with and also...is psychiatry destructive ********? I really don't know, just asking.

i want off, this time for good. my experience with it now aren't terrible, but...really, i want out of the mental health industry, too. they seem to be hell bent on destroying people.

sorry about your situation, i really am. my faith helped me thru, which may not be something many people want to hear, but...its true, for me.

i do think the vitamins help -a lot-, and its mostly standard vitamins (b complex, c, e, etc.) that one can get anywhere (except try to get natural form E, not stuff from most drugstores).

ok. again, I'm sorry, I really am.
still_crazy is offline   Reply With Quote
Hugs from:
Old 12-10-2018, 01:53 PM   #5
Mopey
Grand Member
 
Mopey's Avatar
Mopey has no updates.
 
Member Since: Oct 2018
Location: California
Posts: 777 (SuperPoster!)
My Mood: 7 years on risperadal from top sales person to barely able to verbally communicate..

504 hugs
given
Default Re: 7 years on risperadal from top sales person to barely able to verbally communicat

!!!!!! What a TERRIBLE story!!! Why anybody should put you on anything just because you daydream makes me want to blow my top!!! Some of the greatest works of art have come from daydreams.

Have you tried researching Risperadal on the Net? There may be a wealth of information out there both from things like the Physicians Desk Reference and the experiences of others who have taken it. Sounds like you're especially interested in long-term effects.

As for me, after balking for the first five decades of my life I finally decided to try Prozac and though I still dream of going off it, it has literally worked miracles for me.

Wishing you all the best. Let us know how it develops.
Mopey is offline   Reply With Quote
"Thanks for this!" says:
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 02:16 PM.


Powered by vBulletin® — Copyright © 2000 - 2019, Jelsoft Enterprises Ltd.




advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider. .
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity GuidelinesHelp


 
Helplines and Lifelines